Alert archive / Michigan / Wind Advisories in 2024
Wind Advisory 5, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Nov 11, 2024, 8:33 AM EST for 10 counties in Michigan. It took effect at Nov 11, 2024, 11:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2024, 8:33 AM EST (13:33 UTC)
- In effect from
- Nov 11, 2024, 11:00 AM EST
- Expired
- Nov 11, 2024, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Benzie County, MI, Charlevoix County, MI, Cheboygan County, MI, Chippewa County, MI, Emmet County, MI, Grand Traverse County, MI, Leelanau County, MI, Mackinac County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 59 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 1.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
921 WWUS73 KAPX 111333 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 833 AM EST Mon Nov 11 2024 MIZ016-017-020-021-025-026-031-086>088-095>099-112145- /O.NEW.KAPX.WI.Y.0005.241111T1600Z-241112T0000Z/ Emmet-Cheboygan-Leelanau-Antrim-Benzie-Grand Traverse-Manistee- Western Chippewa-Central Chippewa-Southeast Chippewa-Western Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 833 AM EST Mon Nov 11 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ HAD
2 follow-up statements
301 WWUS73 KAPX 111916 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 216 PM EST Mon Nov 11 2024 MIZ016-017-020-021-025-026-031-086>088-095>099-120000- /O.CON.KAPX.WI.Y.0005.000000T0000Z-241112T0000Z/ Emmet-Cheboygan-Leelanau-Antrim-Benzie-Grand Traverse-Manistee- Western Chippewa-Central Chippewa-Southeast Chippewa-Western Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 216 PM EST Mon Nov 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts of 45 to 50 mph. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ HAD
294 WWUS73 KAPX 112356 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 656 PM EST Mon Nov 11 2024 MIZ016-017-020-021-025-026-031-086>088-095>099-120100- /O.EXP.KAPX.WI.Y.0005.000000T0000Z-241112T0000Z/ Emmet-Cheboygan-Leelanau-Antrim-Benzie-Grand Traverse-Manistee- Western Chippewa-Central Chippewa-Southeast Chippewa-Western Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 656 PM EST Mon Nov 11 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... The threat has ended. $$ PBB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Nov 11, 6:00 AM EST, 2 hours 33 minutes earlier. Its key messages:
- Continues wet and becoming windy today into this evening.
- Falling temperatures today.
Area forecast discussion, Nov 11, 6:00 AM EST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
600 AM EST Mon Nov 11 2024
.KEY MESSAGES...
- Continues wet and becoming windy today into this evening.
- Falling temperatures today.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 241 AM EST Mon Nov 11 2024
...Continued wet and becoming windy today into this evening...
High Impact Weather Potential...NW winds will strengthen today
into this evening...gusting at times to 30 to 40 mph.
Slow-moving vertically-stacked low pressure is in the process of
exiting eastward out of Lake Superior and Upper Michigan early this
morning. Latest wave of widespread showers has pushed well east of
our CWA...leaving scattered shower activity in its wake thanks to
deep cyclonic flow and ample low/mid level moisture. Temps continue
to hold mainly in the upper 40s to around 50 degrees in this neutral
temp advection regime between the intial low and another rapidly
deepening low pressure system poised just north of Minnesota attm.
Rapidly deepening upstream system will sweep thru Lake Superior
today...driving SE into the Eastern Great Lakes region tonight.
Sharp upper trough axis will quickly become a closed low early this
morning...with the surface low also deepening in response. Pressure
gradient around and especially on the back side of this system will
significantly tighten in the process...resulting in strengthening
wind speeds today into this evening. Strongest winds will be across
Eastern Upper Michigan...with will flirt with Wind Advisory
criteria. At this point...suspect we may fall just shy of criteria
today...so will refrain from issuing any headlines for now.
However...will certainly need to keep a close eye on this area as
the day unfolds.
Otherwise...expect another wave of widespread showers will develop
today into early evening...becoming lake-enhanced thanks to strong
CAA taking place this afternoon and evening on the back side of this
system. Some snow may mix with the rain later this afternoon into
early evening before precip chances come to an end as much drier air
and building subsidence quickly arrives after 00Z tonight.
High temps today will actually occur during the morning...before
temps fall thru the 40s this afternoon as CAA commences. Low temps
tonight will drop into the 20s.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 241 AM EST Mon Nov 11 2024
Pattern Synopsis and Forecast:
Upper ridging and sfc high pressure build in towards the middle
portions of next week in wake of a departing short wave. Thus, dry
conditions anticipated Tuesday and into the daytime hours on
Wednesday. Upper wave and subsequent weak low pressure system slides
into the region later Wednesday and especially into portions of
Thursday. Showers are expected with generally light rain amounts,
perhaps modest in some areas depending on how far north the energy
ends up tracking.
Drying out once more through the end of the week and at least the
first portion of the weekend due to upper ridging aloft, with
troughing across the Upper Plains/Intermountain west. This will
likely result in a low pressure system somewhere to the
west/northwest of the region with at least the chance for more
showers at some point during the late weekend into early next week.
Temperatures through the period will be in the mid 40s to lower 50s
each afternoon, on average warmer than normal.
Some interesting features showing up in the longer range (Nov 20th
+/- a few days) per ENS guidance. Upper ridging remains in the
vicinity of Greenland/just to the south, and perhaps hints of above
normal heights across the West Coast with some sort of troughing in-
between. One would think this would result in cooler temperatures
across the lower 48, and it very well may, but the western US may
see the best chance, as has been the case. Worth keeping an eye on
the evolution of this pattern going forward.
&&
.AVIATION /12Z TAFS THROUGH 12Z TUESDAY/...
Issued at 600 AM EST Mon Nov 11 2024
Showers and MVFR/occasional IFR conditions will continue to
impact all Northern Lower Michigan TAF sites today into early
evening as deep low pressure sweeps thru Lake Superior. West
winds will strengthen to 20 to 30 kts with some higher gusts
today...and then become N/NW later this afternoon and diminish
to 10 to 15 kts later tonight as the low exits eastward away
from our state.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Gale Warning until 7 PM EST this evening for LHZ345-346.
Gale Warning until 10 PM EST this evening for LHZ347>349.
Gale Warning until 7 PM EST this evening for LMZ323-341-342-
344>346.
Gale Warning until 7 PM EST this evening for LSZ321-322.
&&
SHORT TERM...MLR
LONG TERM...JLD
AVIATION...MLRHazardous weather outlook, Nov 11, 2:43 AM EST, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 243 AM EST Mon Nov 11 2024 MIZ016>018-020>036-041-042-086>088-095>099-120745- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 243 AM EST Mon Nov 11 2024 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and Tonight. Gusty northwest winds will develop today into this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-120745- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 243 AM EST Mon Nov 11 2024 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and Tonight. Gale force winds are expected across our nearshore waters today. Please see the latest Gale Warnings for additional details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Michigan, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.